NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 6:06 AM EST, 1 hour 24 minutes earlier. Its key messages:
Area forecast discussion, Jun 14, 6:06 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
706 AM EDT Sat Jun 14 2025
.KEY MESSAGES...
- Numerous showers and thunderstorms through much of the weekend
- Heavy downpours and localized flooding will be the primary threat
through this evening
- Cold air funnels may be possible today
- Near daily risk for showers and isolated t-storms through much of
next week...severe storm potential for Wednesday-Thursday
- Warm and muggy conditions are expected through the upcoming week
with partial relief to less humid conditions in the late week
&&
.SHORT TERM (Today and tonight)...
Issued at 326 AM EDT Sat Jun 14 2025
Slow moving showers will continue for much of today, as a low slinks
through the Ohio Valley, before finally pushing off to the SE by
tonight. Overnight, showers were persistently draped across the
northern portion of the forecast area. CAMs are showing this will
continue into the morning hours, possibly letting up on the
intensity some after daybreak. PWats however will remain above
1.5" through much of the day, so even if coverage is less,
isolated heavy rain and localized flooding will remain possible.
Those in north- central Indiana should be especially cautious of
any flooding that may have formed overnight, and heed road closure
signs if they exist.
With the low nearby and very weak flow aloft, there is a heightened
risk for cold air funnels today. Lapse rates will be nearly moist
adiabatic with very low LCLs which combined with the weak near
surface convergence near the front will create nearly ideal
conditions. With numerous outdoor activities, will be issuing an SPS
to highlight the threat for cold air funnels.
The front associated with the low should then finally push SE around
midday to the afternoon hours, finally moving most of the
precipitation out of the forecast area tonight.
Despite the passage of a front and winds shifting from southerly to
more northerly by tonight, there will be very little effect on the
temperatures. Highs today will again range from the mid 70s to near
80 while lows tonight will be in the 60s.
&&
.LONG TERM (Sunday through Friday)...
Issued at 326 AM EDT Sat Jun 14 2025
Next week will continue the recent humid and seasonably warm pattern
as Indiana sits between a upper zonal pattern retracted north...and
subtropical surface high pressure slowly building over the
southeastern CONUS that will maintain muggy conditions via southerly
flow out of this air mass. A more pronounced northern stream H500
short wave around the Thursday timeframe is expected to cross the
Great Lakes before a subsequent broad upper ridge builds northward
over the vast majority of the US and into the Midwest as the long
term period ends.
Sunday should be dry for most locations, although a few, mainly
afternoon showers/t-storms will be possible south and east of
Indianapolis. Diurnally driven, yet mainly only widely scattered
convection is expected Monday into the mid-week. Greater chances of
organized storms, or at least appreciable rainfall exist for late
Wednesday into Thursday when the tail of the passing northern wave
should focus anomalously high precipitable water values over 2.00
inches. The potential for severe weather may hinge on whether
impressive instability can linger long enough to combine with shear
arriving from the northwestern Midwest. Perhaps a brief window for
moderated humidity towards the end of the workweek before the muggy
pattern returns, and perhaps with higher temperatures as the upper
ridge builds into Indiana.
Afternoon maximums in the 80s will be the rule per H850 temperatures
in the 15-20 degrees Celsius range, yet higher humidity will boost
heat index values above 90F at times, especially for Tuesday and
Wednesday when moderate to robust southwesterly breezes will bring
dewpoints to near 75 degrees. Overnight lows within the 65-70F
range is expected for most locations.
&&
.AVIATION (12Z TAF Issuance)...
Issued at 706 AM EDT Sat Jun 14 2025
Impacts:
- IFR/MVFR CIGs improving to at least MVFR today...and falling back
to MVFR/IFR tonight at most terminals
- -SHRA at KLAF this morning...and all other terminals this PM
with isolated TSRA possible...which may include MVFR visibility
- Wind shift from S to NE during the day today from north to south
Discussion:
Scattered showers and low clouds will persist across the area
throughout much of the forecast period as a weak boundary slowly
crosses the region from north to south. MVFR and IFR ceilings will
persist into midday to the afternoon before finally briefly
improving to low VFR at at least KHUF/KBMG. Winds sustained under
10KT will gradually shift to northeasterly as the boundary passes
today.
Chances for thunder will be greatest during the afternoon, with any
cells isolated to widely scattered.
&&
.IND WATCHES/WARNINGS/ADVISORIES...None.
&&
SHORT TERM...KF
LONG TERM...AGM
AVIATION...AGM
Special weather statement, Jun 14, 2:45 AM EST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
345 AM EDT Sat Jun 14 2025
INZ021-028>031-035>049-051>057-060>065-067>072-150000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, Parker City, Clinton,
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield,
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville,
Mooresville, Greenwood, Franklin, Shelbyville, Rushville,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Bloomington, Nashville, Columbus,
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford,
Mitchell, Seymour, and North Vernon
345 AM EDT Sat Jun 14 2025
...COLD AIR FUNNELS POSSIBLE TODAY...
Generally funnel clouds develop and occur in conjunction with
conditions that produce severe thunderstorms.
Entirely different conditions are expected across Central Indiana
today. There is little potential for severe thunderstorms.
Research studies of funnel cloud occurrences indicate that a
different type of funnel cloud forms when weather conditions are
similar to those of today. these are called cold air funnels and
are not as violent as those associated with severe storms.
Cold air funnels are associated with thunderstorms or showers
that form in deep, cold core, large-scale low pressure systems.
These funnel clouds are smooth and narrow. The parent storm or
shower is not particularly tall or intense. These funnel clouds
normally protrude a few hundred feet downward from the parent
clouds, rotate or spin like a top, and last only a few minutes
before dissipating.
In rare cases when their circulations does reach the ground, cold
air funnels cause only minor damage. More reports of small funnel
clouds are possible over Central Indiana today. Warnings will be
issued if any of them touch the ground.